Alert archive / North Carolina / High Wind Warnings in 2015
High Wind Warning 1, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this high wind warning at Feb 10, 2015, 5:15 AM EST. It took effect at Feb 10, 2015, 2:00 PM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2015, 5:15 AM EST (10:15 UTC)
- In effect from
- Feb 10, 2015, 2:00 PM EST
- Expired
- Feb 11, 2015, 4:00 AM EST
- In force
- 14 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
718 WWUS72 KMHX 101015 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 515 AM EST TUE FEB 10 2015 ...VERY STRONG NORTHERLY WINDS DEVELOPING THIS AFTERNOON... .AN AREA OF LOW PRESSURE WILL DEVELOP OFF THE NORTH CAROLINA COAST TODAY AND STRENGTHEN WHILE SLOWLY MOVING AWAY FROM THE REGION TONIGHT. THIS WILL PRODUCE STRONG WINDS FOR THE COASTAL REGION STARTING THIS AFTERNOON AND LINGERING INTO THE EARLY MORNING HOURS WEDNESDAY. NCZ095-103-104-102215- /O.UPG.KMHX.WI.Y.0005.150210T1500Z-150211T1500Z/ /O.NEW.KMHX.HW.W.0001.150210T1900Z-150211T0900Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 515 AM EST TUE FEB 10 2015 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM EST WEDNESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTH 30 TO 40 MPH WITH GUSTS UP TO 55 MPH...HIGHEST ACROSS THE OUTER BANKS. * TIMING...THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...SPORADIC POWER OUTAGES ARE POSSIBLE. LOOSE OBJECTS LIKE TRASH CANS AND LAWN AND PATIO FURNITURE COULD GET BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NCZ047-081-102215- /O.NEW.KMHX.WI.Y.0006.150210T1900Z-150211T0900Z/ MAINLAND DARE-MAINLAND HYDE- 515 AM EST TUE FEB 10 2015 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM EST WEDNESDAY. * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
774 WWUS72 KMHX 101932 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 232 PM EST TUE FEB 10 2015 ...VERY STRONG NORTHERLY WINDS THROUGH TONIGHT... .AN AREA OF LOW PRESSURE WILL STRENGTHEN WHILE SLOWLY MOVING AWAY FROM THE REGION TONIGHT. THIS WILL PRODUCE STRONG WINDS FOR THE COASTAL REGION THROUGH THE EARLY MORNING HOURS WEDNESDAY. NCZ095-103-104-110345- /O.CON.KMHX.HW.W.0001.000000T0000Z-150211T0900Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 232 PM EST TUE FEB 10 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WINDS...NORTH 30 TO 40 MPH WITH GUSTS UP TO 55 MPH...HIGHEST ACROSS THE OUTER BANKS. * TIMING...THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...SPORADIC POWER OUTAGES ARE POSSIBLE. LOOSE OBJECTS LIKE TRASH CANS AND LAWN AND PATIO FURNITURE COULD GET BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NCZ047-081-110345- /O.CON.KMHX.WI.Y.0006.000000T0000Z-150211T0900Z/ MAINLAND DARE-MAINLAND HYDE- 232 PM EST TUE FEB 10 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH EARLY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
181 WWUS72 KMHX 110208 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 908 PM EST TUE FEB 10 2015 ...VERY STRONG NORTHERLY WINDS THROUGH OVERNIGHT... .AN AREA OF LOW PRESSURE WILL STRENGTHEN WHILE SLOWLY MOVING AWAY FROM THE REGION TONIGHT. THIS WILL PRODUCE STRONG WINDS FOR THE COASTAL REGION THROUGH THE EARLY MORNING HOURS WEDNESDAY. NCZ095-103-104-110900- /O.CON.KMHX.HW.W.0001.000000T0000Z-150211T0900Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 908 PM EST TUE FEB 10 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WINDS...NORTH 30 TO 40 MPH WITH GUSTS UP TO 55 MPH...HIGHEST ACROSS THE OUTER BANKS. * TIMING...THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...SPORADIC POWER OUTAGES ARE POSSIBLE. LOOSE OBJECTS LIKE TRASH CANS AND LAWN AND PATIO FURNITURE COULD GET BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NCZ047-081-110900- /O.CON.KMHX.WI.Y.0006.000000T0000Z-150211T0900Z/ MAINLAND DARE-MAINLAND HYDE- 908 PM EST TUE FEB 10 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH EARLY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this high wind warning went out at Feb 10, 5:04 AM EST, 11 minutes earlier.
Area forecast discussion, Feb 10, 5:04 AM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
504 AM EST TUE FEB 10 2015
.SYNOPSIS...
LOW PRESSURE WILL STRENGTHEN ALONG A FRONT SOUTHEAST OF THE AREA
TODAY AND TONIGHT WHILE HIGH PRESSURE BUILDS IN FROM THE NORTH.
ANOTHER COLD FRONT WILL MOVE THROUGH LATE THURSDAY...WITH ARCTIC
HIGH PRESSURE BUILDING ACROSS THE REGION FROM THE NORTHWEST FRIDAY
INTO SATURDAY. AN EVEN COLDER REINFORCING ARCTIC AIRMASS WILL
MOVE INTO THE REGION SATURDAY NIGHT INTO SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 430 AM TUESDAY...A STRONG COLD FRONT HAS PUSHED THROUGH THE
AREA AND OFF OUR COAST EARLY THIS MORNING. AN AREA OF LOW
PRESSURE IS DEVELOPING OFF THE SOUTHEAST COAST OF NC AND WILL
DEEPEN AS THE DAY PROGRESSES WITH A STRONG UPPER LOW CROSSES THE
AREA. A VERY TIGHT PRESSURE GRADIENT BETWEEN THE LOW OFF THE COAST
AND HIGH PRESSURE WILL USHER IN STRONG COLD AIR ADVECTION THROUGH
THE DAY RESULTING IN VERY STRONG AND GUSTY WINDS...ESPECIALLY
ALONG COASTAL AREAS. INCREASED POPS DURING THE DAY TODAY TO LIKELY
TO CATEGORICAL IN ASSOCIATION WITH THE UPPER TROF AND WRAP AROUND
MOISTURE. QPF AMOUNTS WILL BE LIGHT HOWEVER. IT WILL BE A COLD
DREARY AND BLUSTERY DAY WITH OVERCAST CONDITIONS AND LIGHT MISTY
RAIN. TEMPERATURES WILL REMAIN STEADY THROUGH THE DAY HOVERING
AROUND 40 INLAND TO THE MID 40S ON THE OUTER BANKS. UPPED THE HIGH
WIND ADVISORIES THAT WERE IN PLACE FOR OUTER BANKS DARE AND
OCRACOKE AND DOWNEAST CARTERET COUNTY TO HIGH WIND WARNINGS. ALSO
RAISED A HIGH WIND ADVISORY FOR MAINLAND DARE AND HYDE COUNTIES.
THE STRONG WINDS WILL ALSO RESULT IN COASTAL FLOODING AND BEACH
EROSION. SEE THE TIDES/COASTAL FLOODING SECTION FOR MORE DETAILS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
AS OF 430 AM TUESDAY...THE AREA OF LOW PRESSURE OFF THE COAST
WILL CONTINUE TO DEEPEN TONIGHT WITH STRONG GUSTY COLD AIR
ADVECTION CONTINUING. LIGHT RAIN WILL TAPER OFF FROM WEST TO EAST
AS THE NIGHT PROGRESSES...LINGERING WITH A SLIGHT CHANCE ALONG THE
OUTER BANKS INTO THE EARLY MORNING. LOWS WILL BE AROUND FREEZING
INLAND AND AROUND 40 ON THE OUTER BANKS BUT WITH WIND CHILLS FROM
THE LOW 20S INLAND TO AROUND FREEZING ON THE OUTER BANKS. THE
STRONG GUSTY WINDS WILL CONTINUE THROUGH THE OVERNIGHT. SEE THE
TIDES/COASTAL FLOODING SECTION FOR MORE DETAILS ON THE COASTAL
FLOOD WARNING AND HIGH SURF ADVISORY.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 4 AM TUE...LONG TERM PERIOD WILL FEATURE SEVERAL BOUTS OF
ARCTIC AIR INVADING THE AREA...WITH SHORT SPELLS OF WARMTH IN
BETWEEN THEM.
WEDNESDAY HIGHS WILL BE NEAR TO SLIGHTLY BELOW NORMAL AS THICKNESSES
AND MOS GUIDE SUGGEST TEMPS REACHING THE UPPER 40S TO NEAR
50...WITH SOME MID 40S ON THE OBX. WINDS WILL STILL BE GUSTY IN
THE MORNING ESP IN THE OBX BUT WILL SUBSIDE THROUGH THE DAY.
LINGERING CLOUDS AND A FEW SHOWERS MAY AFFECT THE OBX COUNTIES IN
THE MORNING. CHILLY BUT CALM AND CLEAR WEDNESDAY NIGHT AS
TRANSIENT SFC HIGH PRES TRANSLATES THROUGH THE AREA. LOWS IN THE
LOWER 30S MOST LOCALES.
BRIEF RIDGING EXPECTED ON THURSDAY AHEAD OF STRONG SHORTWAVE AND
FIRST ARCTIC AIRMASS TO AFFECT THE AREA. SW FLOW WILL INCREASE
WITH THICKNESSES SUGGESTIVE OF HIGHS IN THE MID 50S TO NEAR 60.
CLOUDS WILL INCREASE THROUGH THE DAY IN THE MID AND UPR LEVELS AS
STRONG DIV OCCURS ALOFT AHEAD OF DIGGING SHORTWAVE. LOW LEVELS
WILL REMAIN FAIRLY DRY THOUGH ENOUGH LIFT WILL WARRANT 20-30
POPS...HIGHEST NORTH AND EAST.
STRONG CAA OCCURS THUR NIGHT AS THICKNESSES PLUNGE AND GUSTY NW
WINDS DEVELOP. COULD SEE A LIGHT SNOW SHOWER OR FLURRIES ACROSS
EASTERN ZONES AS NAM/GFS/ECM ALL INDICATE SOME MOISTURE IN DGZ BUT
AGAIN...DRY LOW LEVELS WILL PROHIBIT ANYTHING MORE THAN A TRACE
ACCUM. THE BIGGER STORY WILL BE THE COLD WIND CHILLS WITH READINGS
IN THE MID TEENS EXPECTED. ACTUAL LOWS WILL DROP INTO THE LOW/MID
20S.
A CHILLY BUT SUNNY DAY ON FRIDAY EXPECTED WITH THICKNESS VALS
SUGGESTIVE OF HIGHS IN THE MID/UPR 30S. FRI NIGHT WILL BE COLD
THOUGH WINDS CALM SO NO WIND CHILL ISSUES. LOWS DROP BACK INTO THE
LOW/MID 20S WITH TRANSIENT WEAK HIGH MOVING THROUGH.
SATURDAY WILL MODERATE BACK INTO THE MID/UPR 40S FOR HIGHS WITH
SW WINDS DEVELOPING IN THE 10-15 KT RANGE...WITH 20-25 KT ON THE
OBX. BIG CHANGES SAT NIGHT WITH STRONG ARCTIC/SIBERIAN COLD FRONT
SET TO BLAST THROUGH THE AREA. A STRONG MID LEVEL VORT WILL
ACCOMPANY THIS AIRMASS WITH SFC LOW DEVELOPMENT ACROSS THE MID
ATLANTIC REGION. STRONG DIVERGENCE ALOFT OVER THE AREA WILL BRING
ANOTHER CHANCE OF LIGHT PRECIP TO THE AREA. ISO TO SCT SNOW
SHOWERS ARE POSSIBLE... HIGHEST CHANCES ACROSS THE EASTERN
PORTIONS. THOUGH AGAIN THE LOW LEVELS WILL BE QUITE DRY AND NOT
EXPECTING MUCH IN THE WAY OF ACCUM AT THIS TIME. THE MUCH BIGGER
STORY WILL BE THE EXTREMELY COLD AIRMASS THAT WILL WILL RUSH INTO
E NC BEGINNING SAT NIGHT. STRONG CAA AND PLUMMETING THICKNESSES
WILL PRODUCE WIND CHILL EASILY IN THE SINGLE DIGITS...AS LOW TEMPS
IN THE UPR TEENS TO LOW 20S COMBINE WITH GUSTY NW WINDS 20-30
MPH...WITH 40-50 MPH POSSIBLE ON THE OBX. FREEZING SPRAY WILL
LIKELY BECOME AN ISSUE AS EVEN OVER THE WATERS TEMPS WILL DROP
WELL BELOW FREEZING.
SUNDAY WILL BE THE COLDEST DAY OF THE PERIOD WITH HIGHS
STRUGGLING TO GET OUT OF THE 20S PER THICKNESS VALS
1230-1250M...WITH THE GFS CONTINUING TO BE THE COLDEST SOLN.
SHOULD GFS VERIFY HIGHS WOULD ONLY BE IN THE MID 20S. IN
FACT...NAEFS 850MB TEMP STANDARDIZED ANOMALIES ARE AROUND 3 STAND
DEVIATIONS BELOW NORMAL ON SUNDAY... WITH CFSR NEAR THE MINIMUM
FOR MID FEBRUARY...WHICH IS INDICATIVE OF RECORD LOW TEMPS FOR
THIS TIME OF YEAR. SUNDAY NIGHT WILL LIKELY BE THE COLDEST NIGHT
OF THE PERIOD WITH ARCTIC HIGH PRES CENTERED OVERHEAD...WITH LOWS
IN THE MIDDLE TO UPPER TEENS IF NOT A BIT COLDER THAN THAT IN THE
NORMALLY COLDER LOCALES THAT RADIATE OUT EFFICIENTLY. EVEN BEACH
AREAS WILL POTENTIALLY DROP INTO THE TEENS.
A SLOW MODERATION OF TEMPS ON MONDAY WITH HIGHS IN THE MID 30S
NORTHEAST TO LOW 40S AS THICKNESS VALS BEGIN TO INCREASE.
&&
.AVIATION /10Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH TUESDAY/...
AS OF 430 AM TUESDAY...DEEPENING LOW OFF THE COAST ASSOCIATED
WITH A STRONG UPPER LOW CROSSING THE AREA WILL BRING PERIODS OF
SHOWERS AND LOW STRATUS THROUGH THE DAY INTO TONIGHT. HIGH
CONFIDENCE THAT CURRENT IFR CONDITIONS WILL LINGER THROUGH MOST OF
THE DAY...POSSIBLY LIFTING TO MVFR BY LATE AFTERNOON...BUT WOULD
NOT BE SURPRISED IF IFR CONDITIONS LINGERED INTO THE LATE EVENING.
VERY STRONG AND GUSTY NORTHERLY WINDS COULD RESULT IN CROSS WIND
CONDITIONS ESPECIALLY AT KPGV RUNWAY 8/26.
LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 4 AM TUE...VFR CONDITIONS AS HIGH PRES IN CONTROL ON
WEDNESDAY. STILL A BIT GUSTY IN THE MORNING THOUGH WINDS SLOWLY
DIMINISH THROUGH THE DAY. CALM AND MAINLY CLEAR WED NIGHT...WITH
AN INCREASE IN MID AND HIGH CLOUDS EXPECTED THUR. COULD BE A BRIEF
SHOWER ON THUR AFTERNOON AHEAD OF A COLD FRONT. GUSTY NW WINDS
DEVELOP BEHIND THE FRONT ON THUR NIGHT AND CONTINUE INTO FRIDAY.
&&
.MARINE...
SHORT TERM /THROUGH TUESDAY/...
AS OF 430 AM TUESDAY...VERY DANGEROUS MARINE CONDITIONS ARE
DEVELOPING AS LOW PRESSURE STRENGTHENS OFF OF THE NC COAST AND
PRODUCES GALE FORCE TO STORM FORCE WINDS ACROSS THE WATERS. THE
NORTHERLY WINDS WERE RUNNING ON THE HIGH SIDE OF MODEL
GUIDANCE...INCREASING FASTER THAN THE MOST MODELS SHOWED. SHADED
TOWARDS THE STRONGEST GUIDANCE WHICH WAS THE NAM AND INCREASED A
BIT FROM THERE ALLOWING FOR STRONG MIXING IN THE CAA. RAISED A
STORM WARNING FOR THE CENTRAL WATERS TODAY AND UPPED THE NEUSEAND
PAMLICO RIVERS TO A GALE WARNING AS WELL. THE BAD CONDITIONS WILL
CONTINUE THROUGH THE OVERNIGHT. PEAK WINDS WILL BE SUSTAINED IN
THE 25 TO 25 KT RANGE WITH GUSTS OVER 50 KT FOR THE CENTRAL
WATERS. SEAS WILL BUILD AS HIGH AS 15 TO 18 FEET ACROSS THE OUTER
WATERS.
LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 4 AM TUE...ROUGH BOATING CONDITIONS WILL DOMINATE THE LONG
TERM PERIOD AS SEVERAL ARCTIC COLD FRONT WILL MOVE THROUGH THE
WATERS. THE FIRST FRONT WILL PUSH THROUGH ON THUR EVENING...WITH
SW WINDS 20-25 KT AHEAD OF THIS FRONT ON THUR...SWITCHING TO NW
AND INC TO 25-35 KT...HIGHEST ACROSS THE COASTAL WATERS. WINDS
DIMINISH TO BELOW 25 KT FRI AFTERNOON AND BECOME W FRI EVENING.
NEXT ROUND OF GALES WILL AFFECT THE WATERS SAT NIGHT INTO SUN AS
AN EVEN STRONGER COLD FRONT WILL BRING WIDESPREAD GALE CONDITIONS
TO MOST OF THE WATERS...INCLUDING THE SOUNDS. SEAS WILL PEAK IN
THE 10-14 FT RANGE ON SAT NIGHT INTO SUNDAY.
&&
.TIDES/COASTAL FLOODING...
AS OF 430 AM TUESDAY...VERY STRONG NORTHERLY WINDS DEVELOPING
TODAY CONTINUING INTO WEDNESDAY WILL PRODUCE COASTAL FLOODING
PAMLICO SOUND SIDE OF THE OUTER BANKS MAINLY FROM BUXTON SOUTH
THROUGH OCRACOKE. COASTAL FLOODING IS ALSO LIKELY ACROSS DOWNEAST
CARTERET COUNTY. WATER LEVEL RISES OF 2 TO 4 FEET ARE EXPECTED
FROM THE STRONG NORTHERLY WINDS THAT WILL PERSIST THROUGH THE DAY
AND TONIGHT...SLOWLY SUBSIDING ON WEDNESDAY. .
IN ADDITION...DANGEROUS BREAKING SURF OF 8 TO 10 FT ALONG THE
NORTHERN OUTER BANKS ALONG WITH WATER LEVEL RISES OF UP TO 2 FEET
FROM RODANTHE NORTH WILL RESULT IN EROSION AND OVERWASH PROBLEMS.
HIGHWAY 12 MAY BECOME IMPASSABLE...ESPECIALLY AROUND THE S-CURVES
NEAR RODANTHE. COMPROMISED HOUSES ALREADY IN THE SURF ZONE COULD
SUSTAIN DAMAGE AND POSSIBLY FAIL.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 4 AM EST WEDNESDAY
FOR NCZ047-081.
COASTAL FLOOD WARNING FROM 2 PM THIS AFTERNOON TO 4 AM EST
WEDNESDAY FOR NCZ095-103-104.
HIGH WIND WARNING FROM 2 PM THIS AFTERNOON TO 4 AM EST
WEDNESDAY FOR NCZ095-103-104.
MARINE...GALE WARNING FROM NOON TODAY TO 3 AM EST WEDNESDAY FOR AMZ136-
137.
GALE WARNING FROM 10 AM THIS MORNING TO NOON EST WEDNESDAY FOR
AMZ135.
GALE WARNING FROM 10 AM THIS MORNING TO 10 AM EST WEDNESDAY
FOR AMZ130-131.
STORM WARNING FROM 3 PM THIS AFTERNOON TO 4 AM EST WEDNESDAY
FOR AMZ152-154-156.
GALE WARNING FROM 8 AM THIS MORNING TO 11 AM EST WEDNESDAY FOR
AMZ150.
GALE WARNING FROM 9 AM THIS MORNING TO 10 AM EST WEDNESDAY FOR
AMZ158.
&&
SYNOPSIS...RSB
NEAR TERM...RSB
SHORT TERM...RSB
LONG TERM...TL
AVIATION...RSB/TL
MARINE...RSB/TL
TIDES/COASTAL FLOODING...RSBHazardous weather outlook, Feb 9, 5:06 PM EST, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 506 PM EST MON FEB 9 2015 NCZ029-044>047-079>081-090>094-098-102215- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 506 PM EST MON FEB 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. GUSTY NORTHERLY WINDS 15 TO 25 MPH WITH GUSTS TO 30 MPH ARE EXPECTED TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ104-102215- OUTER BANKS HYDE- 506 PM EST MON FEB 9 2015 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 AM TUESDAY TO 7 PM EST WEDNESDAY... ...WIND ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 10 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. WIND ADVISORY. STRONG NORTHERLY WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TUESDAY INTO WEDNESDAY. THIS WILL LIKELY RESULT IN MINOR COASTAL FLOODING FROM THE SOUND FOR OCRACOKE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-102215- OUTER BANKS DARE- 506 PM EST MON FEB 9 2015 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 AM TUESDAY TO 7 PM EST WEDNESDAY... ...WIND ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 10 AM EST WEDNESDAY... ...HIGH SURF ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 7 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. WIND ADVISORY. HIGH SURF ADVISORY. STRONG NORTHERLY WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TUESDAY INTO WEDNESDAY. THIS WILL LIKELY RESULT IN MINOR COASTAL FLOODING FROM THE SOUND...ROUGH SURF...OCEAN OVERWASH AND BEACH EROSION FROM BUXTON NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-102215- CARTERET- 506 PM EST MON FEB 9 2015 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 AM TUESDAY TO 7 PM EST WEDNESDAY... ...WIND ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 10 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. WIND ADVISORY. STRONG NORTHERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED TUESDAY INTO WEDNESDAY...MAINLY ACROSS DOWNEAST AREAS. THIS WILL LIKELY RESULT IN MINOR COASTAL FLOODING FROM THE PAMLICO SOUND FOR AREAS FROM MERRIMON TO CEDAR ISLAND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 5:12 AM EST | Storm Warning | MHX | 23 hr | |
| Feb 10, 5:15 AM EST | Wind Advisory | MHX | Dare, Hyde | 23 hr |
| Feb 10, 5:43 AM EST | Coastal Flood Warning | MHX | 25 hr |
Nearby
High Wind Warnings in North Carolina, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.